On prime vs. prime power pairs

  • Yuta SuzukiEmail author


In this paper, we consider pairs of a prime and a prime power with a fixed difference. We prove an average result on the distribution of such pairs. This is a partial improvement of the result of Bauer (Acta Arith. 85:99–118, 1998).


Waring–Goldbach problem Circle method 

Mathematics Subject Classification

Primary 11P32 Secondary 11P55 



The author would like to thank Kohji Matsumoto, Hiroshi Mikawa, Koichi Kawada and Alberto Perelli for their helpful comments and suggestions. This work was supported by Grant-in-Aid for JSPS Research Fellow (Grant Number: JP16J00906).


  1. 1.
    Baier, S., Zhao, L.: Primes in quadratic progressions on average. Math. Ann. 338(4), 963–982 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Baier, S., Zhao, L.: On primes in quadratic progressions. Int. J. Number Theory 5(6), 1017–1035 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bateman, P.T., Horn, R.A.: A heuristic asymptotic formula concerning the distribution of prime numbers. Math. Comp. 16(79), 363–367 (1962)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bauer, C.: On the sum of a prime and the \(k\)-th power of a prime. Acta Arith. 85(2), 99–118 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bauer, C.: On the exceptional set for the sum of a prime and the \(k\)-th power of a prime. Stud. Sci. Math. Hung. 35, 291–330 (1999)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Foo, T., Zhao, L.: On primes represented by cubic polynomials. Math. Z. 274(1–2), 323–340 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Gallagher, P.X.: A large sieve density estimate near \(\sigma =1\). Invent. Math. 11(4), 329–339 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Iwaniec, H., Kowalski, E.: Analytic number theory, American Mathematical Society Colloquium Publications, vol. 53. American Mathematical Society, Providence (2004)Google Scholar
  9. 9.
    Kawada, K.: A zero density estimate for Dedekind zeta functions of pure extension fields. Tsukuba J. Math. 22(2), 357–369 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Landau, E.: Gelöste und ungelöste Probleme aus der Theorie der Primzahlverteilung und der Rie- mannschen Zetafunktion. In: 5th International Congress of Mathematicians (ICM) (1913). (Reprinted from Jahresbericht der Deutschen Mathematiker-Vereinigung 21, 208–228 (1912).
  11. 11.
    Liu, J.Y., Zhan, T.: On a theorem of Hua. Arch. Math. 69(5), 375–390 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Matomäki, K., Radziwiłł, M., Tao, T.: Correlations of the von Mangoldt and higher divisor functions I. Long shift ranges. Proc. Lond. Math. Soc 118(2), 284–350 (2019)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Mikawa, H.: On prime twins. Tsukuba J. Math. 15(1), 19–29 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Mikawa, H.: On the sum of a prime and a square. Tsukuba J. Math. 17(2), 299–310 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Mikawa, H.: On the sum of three squares of primes. In: Motohashi, Y. (ed.) Analytic number theory, pp. 253–264. Cambridge University Press, London (1997)CrossRefGoogle Scholar
  16. 16.
    Mikawa, H., Peneva, T.: Sums of five cubes of primes. Stud. Sci. Math. Hungar. 46(3), 345–354 (2009)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Montgomery, H.L.: Topics in multiplicative number theory. Lecture notes in mathematics, vol. 227. Springer, Berlin (1971)CrossRefGoogle Scholar
  18. 18.
    Montgomery, H.L., Vaughan, R.C.: Multiplicative number theory I. Classical theory, Cambridge studies in advanced mathematics, vol. 97. Cambridge University Press, Cambridge (2006)Google Scholar
  19. 19.
    Perelli, A., Pintz, J.: On the exceptional set for Goldbach’s problem in short intervals. J. Lond. Math. Soc. 47(1), 41–49 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Perelli, A., Pintz, J.: Hardy–Littlewood numbers in short intervals. J. Number Theory 54(2), 297–308 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Perelli, A., Zaccagnini, A.: On the sum of a prime and a \(k\)-th power. Izv. Ross. Akad. Nauk Ser. Math. 59(1), 185–200 (1995)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Tatuzawa, T.: On the number of the primes in an arithmetic progression. Jpn. J. Math. 21, 93–111 (1951)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Graduate School of MathematicsNagoya UniversityChikusa-ku, NagoyaJapan

Personalised recommendations